MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25377
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the follow up conclusions.
 
Event or Problem Description
During ercp, the plastic biliary prosthesis was opened and passed through the endoscope working channel (duodenoscope), but it did not fire.It was impacted on the guide wire.It was bent.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent¿.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the oacl-8.5-12 device of lot number cf1365684 in this complaint was not available for return, therefore a document based investigation will be completed.Lab evaluation: n/a.Image review: from photos received from customer, both pushing catheter device and wire guide can be seen to be kinked.(ref:(b)(4).Fw: rpnc nº 766-sp) document review including ifu review: prior to distribution oacl-8.5-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for oacl-8.5-12 of lot number cf1365684 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1365684.As per instructions for use (ifu0096-0) ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.A possible cause of this complaint may be attributed to the stent becoming kinked during use, it may have become kinked during advancement due to patient anatomy.The information provided states: ¿it was impacted on the guide wire.It was bent.¿ which would suggest that the user experienced difficulty advancing the stent.An image is provided which shows that there is a kink on the wireguide, it is not evident where on the wireguide the kink is.However, this may have been what caused the issue advancing the stent and the damage evident in the photo to the pushing catheter which would have been as a result of the difficulty advancing the stent and therefore also the difficulty deploying the stent as the damage would have impacted the functionality of the pushing catheter.As the devices were not returned for evaluation, it is not possible to confirm if the wireguide damage cause the difficulty encountered, therefore, worst case will be taken for the purposes of risk, i.E.The stent became damaged during use due to a kinking of the pushing catheter.Summary: complaint is confirmed based on the customer¿s testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
During ercp, the plastic biliary prosthesis was opened and passed through the endoscope working channel (duodenoscope), but it did not fire.It was impacted on the guide wire.It was bent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9350955
Report Number3001845648-2019-00617
Device Sequence Number11571029
Product Code FGE
UDI-Device Identifier00827002253773
UDI-Public(01)00827002253773(17)200608(10)CF1365684
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Model NumberG25377
Device Catalogue NumberOACL-8.5-12
Device Lot NumberCF1365684
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer10/29/2019
10/29/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/19/2019
06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1